| Model Number |
VLOCM1744 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10.Concomitant products: vlocm1744, vlocm1744 v-loc 90 3-0 vio 23cm gu46, (lot # a4k1888vy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic radical surgery for prostate cancer, specifically at the bladder-urethral anastomosis step, the two barbed suture threads broke.The breakage occurred instantly during continuous suturing.The suture was replaced to complete the procedure, and an additional new suture was used without issue.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6, h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the returned product noted one partial suture and one needle.The needle was attached to the suture.The suture was returned broken in the barbed section with the loop end missing.The suture length was measured with a metal yard stick, calibration asset: nh02505, and was determined the length to be 3 1/2 inches.The original suture length according to the product description was 9 inches.Functional testing on the opened complaint device was precluded as the suture was returned already broken.It was reported that the barbed suture threads broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.